Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 534, NWS Louisville, KY

December 17, 2012Logan County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Dec 17, 2012, 12:06 PM CST for Logan County, Kentucky. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 17, 2012, 12:06 PM CST (18:06 UTC)
Expired
Dec 17, 2012, 12:35 PM CST
In force
29 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Logan County, KY

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 17, 11:26 AM CSTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.1 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2012-12-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 100 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2012-12-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.1939587897117136156175Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
100 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
447 m above ground
0-6 km bulk shear
78 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
185 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

611 
WUUS53 KLMK 171806
SVRLMK
KYC141-171835-
/O.NEW.KLMK.SV.W.0534.121217T1806Z-121217T1835Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1206 PM CST MON DEC 17 2012

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN LOGAN COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 1235 PM CST

* AT 1201 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR CROSSROAD...MOVING NORTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  SPA...
  EPLEYS AND EDWARDS...
  LOST CITY AND COOPERSTOWN...
  INSCO AND HOMER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

&&

LAT...LON 3696 8706 3706 8685 3705 8682 3690 8671
      3683 8706
TIME...MOT...LOC 1807Z 244DEG 30KT 3689 8706
WIND...HAIL <50MPH 1.00IN

$$

AMS
2 follow-up statements
366 
WWUS53 KLMK 171825
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1225 PM CST MON DEC 17 2012

KYC141-171835-
/O.CON.KLMK.SV.W.0534.000000T0000Z-121217T1835Z/
LOGAN KY-
1225 PM CST MON DEC 17 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1235 PM CST
FOR NORTHERN LOGAN COUNTY...

AT 1220 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE 
HAIL.  PEA SIZE HAIL WAS REPORTED IN LEWISBURG. THIS STORM WAS 
LOCATED NEAR EPLEYS...MOVING NORTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  HOMER AND INSCO...
  ANDERSON AND CHANDLERS CHAPEL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

&&

LAT...LON 3701 8694 3704 8689 3706 8685 3705 8682
      3690 8671 3686 8690 3700 8698
TIME...MOT...LOC 1823Z 244DEG 30KT 3695 8691
WIND...HAIL <50MPH 1.00IN

$$

AMS
628 
WWUS53 KLMK 171835
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1235 PM CST MON DEC 17 2012

KYC141-171845-
/O.EXP.KLMK.SV.W.0534.000000T0000Z-121217T1835Z/
LOGAN KY-
1235 PM CST MON DEC 17 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN LOGAN COUNTY HAS
EXPIRED...

THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO LONGER
SEVERE. HOWEVER STRONG STORMS REMAIN IN THE AREA. THESE ARE CAPABLE
OF PRODUCING PERIODS OF HEAVY RAIN AND DANGEROUS LIGHTNING.

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

LAT...LON 3701 8694 3704 8689 3706 8685 3705 8682
      3690 8671 3686 8690 3700 8698
TIME...MOT...LOC 1825Z 244DEG 30KT 3696 8689

$$

AMS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 17, 11:41 AM CST, 25 minutes earlier.

Area forecast discussion, Dec 17, 11:41 AM CST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
1241 PM EST MON DEC 17 2012

...Updated Aviation Discussion...

.Forecast Update...
Issued at 1230 PM EST Sun Dec 16 2012

A severe thunderstorm watch has been issued for all of our region.
Numerous thunderstorms will continue through 3 pm along the Ohio
River and will develop by early afternoon across central Kentucky.

Marginally severe hail around quarter size is the main threat.
However, an isolated severe wind gust is possible as well.
These thunderstorms will continue through mid afternoon across
southern Indiana, with storms lingering into the evening hours
across south central Kentucky and the Bluegrass Region.

&&

.Short Term (Today through Tuesday)...
Issued at 255 AM EST Mon Dec 17 2012

An upper level trough and associated surface low are still on track
to cross the area today. This will bring a couple of rounds of
showers today as well as the chance for thunderstorms.

Scattered showers are ongoing across the forecast area this morning.
A few strikes of lightning have been observed as well. Showers will
continue to increase this morning, especially across south central
and east central Kentucky. The models show an area of showers
developing across western KY/TN becoming more widespread over the
next few hours and tracking to the northeast. The radar shows this
area has begun to develop over the last hour. Will therefore carry
likely pops over south and east central KY this morning, with
scattered
showers elsewhere.

After the initial wave of rain moves out, we will likely see a
relative minimum in precipitation during the middle of the day.
Temperatures are expected to warm into the lower to possibly mid
60s. As the upper level trough nears, another area of rain will
develop across west central Kentucky. Soundings indicate that
surface based instability may develop this afternoon as the surface
temperatures rise and heights fall aloft. This would be especially
likely south of the Ohio River. Given instability and cold temps
aloft we may see some thunderstorms with hail developing this
afternoon.

This system will pull off to the northeast tonight and rains will
end. For tomorrow high pressure will nose in from the south bringing
a dry day with clearing skies.

Temperatures will cool off tonight and tomorrow. Lows tonight will
drop into the mid 30s to lower 40s. Highs tomorrow will be in the
lower to mid 50s.

.Long Term (Tuesday night through Sunday)...
Issued at 310 AM EST Mon Dec 17 2012

Dry weather continues through Wednesday as the surface ridge axis
retreats to the mid-Atlantic coast, giving way to southerly return
flow. Temps will be well above normal, with many locations punching
into the 60s on Wednesday afternoon.

All eyes are on Wednesday night and Thursday as a very sharp but
progressive upper trough moves from the Rockies to the Great Lakes.
The surface low will deepen quite rapidly as it moves across
Illinois into either Indiana or Michigan, depending which model we
believe. GFS is the most progressive, but ECMWF is the farthest
south. NAM through 12Z Thursday is slower and farther north than
either the GFS or ECMWF. Either way, the Ohio Valley is in for a
decent rain event under a very dynamic low-level jet. QPF will be
limited by how progressive the system is, averaging a half to 3/4 of
an inch, with most of it coming in a 6-hr span. SVR potential is
limited by the lack of surface-based instability, but there will be
enough elevated CAPE to support at least some embedded thunder.
Convective probabilities go up with the slower solutions, but it is
worth noting that the trend is faster from one run to the next. This
forecast splits the difference between GFS and ECMWF.

Temps are quite tricky due to this timing. Have gone above guidance
for Wednesday night, given cool bias of models in the pre-frontal
regime, as well as the expectation for steady or rising temps after
midnight. Minimal rise on Thursday, but still above GFS guidance
before temps drop off the table in the afternoon. If the trend
should start to favor the slower ECMWF or even the NAM solution, we
could crack 60 before fropa, especially east of I-65.

Lingering precip on Thursday night will be in the form of snow
showers, but at this time no accumulation is expected. Could see
this changeover late Thursday afternoon if a faster solution should
win out.

Thermal trof is very progressive and will already be lifting out on
Friday. Still looks like we will be below normal on NW winds on
Friday, but any Lake Michigan plume should stay off to our north and
east. Temps recover to near normal for the remainder of the weekend
as high pressure settles into the Deep South.

&&

.Aviation (18Z TAF Issuance)...
Issued at 0025 AM EST Mon Dec 18 2012

Numerous fast moving thunderstorms have developed and will affect
the SDF airport in the 18 to 21z time frame. Numerous thunderstorms
will also affect LEX around 19 through 23z...and BWG from around 19
through 23Z.  Frequent lightning...small hail and gust winds will
accompany any thunderstorms.

Other than thunderstorms, winds will be from 5 to 10kt from the
southwest. Variable broken MVFR ceilings may be expected outside of
any thunderstorms. Overnight, MVFR ceilings are expected with
thunderstorms exiting after around 03z. Winds will switch to the
northwest this evening. Ceilings will rise and begin to scatter out
by 14z Tuesday.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
KY...NONE.

Update...........JSD
Short Term.......EER
Long Term........RS
Aviation.........JSD
Hazardous weather outlook, Dec 17, 11:44 AM CST, 22 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LOUISVILLE KY
1244 PM EST MON DEC 17 2012

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-182045-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-
MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-
HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-
NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-
LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-
EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-
WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-
ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...
PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...
NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...
LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...
GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...
BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...
EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
1244 PM EST MON DEC 17 2012 /1144 AM CST MON DEC 17 2012/

...SEVERE THUNDERSTORM WATCH 683 IN EFFECT UNTIL 8 PM EST /7 PM CST/
THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NUMEROUS THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON AS
A LOW PRESSURE SYSTEM MOVES NORTHEAST ALONG THE OHIO RIVER. SOME
OF THE STORMS MAY BECOME STRONG TO SEVERE WITH LARGE HAIL AND
GUSTY WINDS. ANY THUNDERSTORM THAT DEVELOPS WILL PRODUCE
DANGEROUS LIGHTNING AND BRIEF HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A VIGOROUS LOW PRESSURE SYSTEM IS FORECAST TO MOVE INTO THE MIDWEST
EARLY THURSDAY. AHEAD OF THIS SYSTEM...SHOWERS WITH EMBEDDED
THUNDERSTORMS ARE LIKELY. THESE STORMS WILL BRING LIGHTNING AS WELL
AS GUSTY WINDS AND HEAVY RAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF HAIL OR
DAMAGING WINDS TODAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

BJS/RAS

In the hours before

Special weather statement, Dec 17, 11:49 AM CST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1249 PM EST MON DEC 17 2012

INZ084-089-090-KYZ024-025-171820-
BRECKINRIDGE KY-CRAWFORD IN-HARRISON IN-MEADE KY-PERRY IN-
1249 PM EST MON DEC 17 2012

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...NICKEL
SIZE HAIL...AND 50 MPH WINDS...

AT 1247 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 16 MILES WEST OF BRANDENBURG...AND MOVING
NORTHEAST AT 30 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...NICKEL SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 45
TO 50 MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  CORYDON...
  CONCORDIA AND ANDYVILLE...
  BEECHLAND AND WOLF CREEK...
  BATTLETOWN AND LODALE...
  NEW AMSTERDAM AND CEDAR FLAT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

LAT...LON 3829 8617 3809 8603 3791 8649 3806 8661
TIME...MOT...LOC 1750Z 240DEG 25KT 3803 8645

MJ
Special weather statement, Dec 17, 11:53 AM CST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1153 AM CST MON DEC 17 2012

KYZ061-070-171835-
BUTLER KY-LOGAN KY-
1153 AM CST MON DEC 17 2012

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
LOTS OF SMALL HAIL...

AT 1147 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES SOUTH OF
GREENVILLE TO ELKTON...AND MOVING EAST AT 30 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN REDUCING VISIBILITIES...AND LOTS
OF SMALL HAIL...ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  RUSSELLVILLE...
  AGNES...
  HOLLOW BILL AND EVERETT...
  WOLF LICK AND DIAMOND SPRINGS...
  BEECHLAND AND HARRELDSVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3706 8706 3708 8699 3707 8695 3709 8691
      3713 8690 3715 8663 3675 8683 3677 8706
      3686 8707
TIME...MOT...LOC 1752Z 270DEG 25KT 3704 8707 3683 8718

AMS
Special weather statement, Dec 17, 11:57 AM CST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1157 AM CST MON DEC 17 2012

KYZ026-171840-
OHIO KY-
1157 AM CST MON DEC 17 2012

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
LOTS OF SMALL HAIL...

AT 1152 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR CENTRAL CITY...AND MOVING NORTHEAST AT 30
MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN REDUCING VISIBILITIES...AND LOTS
OF SMALL HAIL...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  HARTFORD...
  CENTERTOWN AND SIMMONS...
  MCHENRY...
  BEAVER DAM AND NO CREEK...
  SANDEFUR CROSSING...

THIS STORM WILL AFFECT THE WESTERN KENTUCKY (FORD) PARKWAY BETWEEN
MILE MARKERS 75 AND 77.

THIS STORM WILL AFFECT THE NATCHER PARKWAY BETWEEN MILE MARKERS 41
AND 48.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3736 8713 3738 8710 3747 8711 3765 8672
      3738 8664 3729 8699 3732 8699 3736 8704
      3736 8707 3732 8711 3732 8712 3733 8714
TIME...MOT...LOC 1757Z 245DEG 27KT 3738 8706

AMS
Special weather statement, Dec 17, 11:57 AM CST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1257 PM EST MON DEC 17 2012

KYZ031>033-171845-
HENRY KY-OLDHAM KY-TRIMBLE KY-
1257 PM EST MON DEC 17 2012

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...NICKEL
SIZE HAIL...AND 50 MPH WINDS...

AT 1252 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 7 MILES WEST OF LA GRANGE...AND MOVING
NORTHEAST AT 30 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...NICKEL SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 45
TO 50 MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  LA GRANGE...
  OLDHAM AND LIRO...
  TARASCON AND JERICHO...
  SLIGO AND PENDLETON...
  SULPHUR...

THIS STORM WILL AFFECT INTERSTATE 71 IN KENTUCKY BETWEEN MILE MARKERS
13 AND 35.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3859 8521 3859 8510 3849 8501 3832 8551
      3844 8557 3847 8550 3849 8548 3861 8521
TIME...MOT...LOC 1758Z 243DEG 27KT 3844 8545

MJ
Special weather statement, Dec 17, 12:05 PM CST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
105 PM EST MON DEC 17 2012

INZ076-077-171835-
ORANGE IN-WASHINGTON IN-
105 PM EST MON DEC 17 2012

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...NICKEL
SIZE HAIL...AND DESTRUCTIVE WINDS...

AT 101 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES NORTHEAST OF PAOLI...AND MOVING EAST AT
40 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...NICKEL SIZE HAIL...AND DESTRUCTIVE HURRICANE FORCE
WINDS IN EXCESS OF 80 MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  MOUNT CARMEL AND CAMPBELLSBURG...
  RUSH CREEK VALLEY AND PROWSVILLE...
  KOSSUTH AND HIGHLAND...
  PLATTSBURG...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3877 8604 3877 8599 3876 8598 3877 8595
      3876 8593 3869 8589 3860 8638 3867 8642
      3869 8637 3869 8632 3873 8631 3878 8620
      3877 8614 3879 8608
TIME...MOT...LOC 1805Z 248DEG 36KT 3867 8631

MJ

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 17, 11:34 AM CSTSevere Thunderstorm WarningLMKBreckinridge, Hancock31 min
Dec 17, 11:53 AM CSTSpecial Weather StatementLMKLogan42 min
Dec 17, 11:57 AM CSTSpecial Weather StatementLMKOhio43 min
Dec 17, 12:13 PM CSTSpecial Weather StatementLMKButler32 min
Dec 17, 12:14 PM CSTSevere Thunderstorm WarningLMKMeade31 min
Dec 17, 12:20 PM CSTSpecial Weather StatementLMKLogan30 min
Dec 17, 12:28 PM CSTSpecial Weather StatementLMKButler, Grayson47 min
Dec 17, 12:44 PM CSTSpecial Weather StatementLMKHenry, Jefferson, Oldham, Trimble26 min
Dec 17, 12:50 PM CSTSpecial Weather StatementLMKBreckinridge, Hardin, Meade45 min
Dec 17, 12:52 PM CSTSpecial Weather StatementLMKSimpson, Warren28 min
Dec 17, 1:02 PM CSTSpecial Weather StatementLMKAllen, Barren, Edmonson, Hart, Larue43 min
Dec 17, 1:08 PM CSTSpecial Weather StatementLMKHenry, Jefferson, Oldham, Trimble82 min
Dec 17, 1:13 PM CSTSevere Thunderstorm WarningLMKBullitt, Hardin, Nelson42 min
Dec 17, 1:29 PM CSTSpecial Weather StatementLMKBullitt46 min
Dec 17, 1:34 PM CSTSevere Thunderstorm WarningLMKBullitt, Jefferson, Spencer41 min
Dec 17, 1:52 PM CSTSpecial Weather StatementLMKBarren, Green, Larue, Marion, Metcalfe, Monroe and 3 more43 min
Dec 17, 2:05 PM CSTSpecial Weather StatementLMKFranklin, Shelby, Woodford90 min
Dec 17, 2:20 PM CSTSpecial Weather StatementLMKAdair, Anderson, Boyle, Casey, Cumberland, Marion and 4 more45 min
Dec 17, 2:48 PM CSTSpecial Weather StatementLMKBourbon, Clark, Fayette, Harrison, Nicholas, Scott87 min
Dec 17, 2:48 PM CSTSevere Thunderstorm WarningLMKFayette, Scott, Woodford25 min
Dec 17, 2:49 PM CSTSpecial Weather StatementLMKBourbon, Clark, Fayette, Harrison, Nicholas, Scott86 min
Dec 17, 2:56 PM CSTSpecial Weather StatementLMKCasey, Clinton, Cumberland, Garrard, Jessamine, Lincoln and 2 more29 min
Dec 17, 5:49 PM CSTSpecial Weather StatementLMKNelson46 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.